Alert archive / Maine / Wind Advisories in 2020
Wind Advisory 7, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Aug 5, 2020, 12:15 AM EDT for 6 counties in Maine. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2020, 12:15 AM EDT (04:15 UTC)
- Expired
- Aug 5, 2020, 4:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 4.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605 WWUS71 KCAR 050415 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1215 AM EDT Wed Aug 5 2020 MEZ001>006-010-011-015>017-029>032-050800- /O.NEW.KCAR.WI.Y.0007.200805T0415Z-200805T0800Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 1215 AM EDT Wed Aug 5 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of Central Highlands, Coastal DownEast, Far Eastern, Far Northern, Interior DownEast, North Woods and Penobscot Valley Maine. * WHEN...Until 4 AM EDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
908 WWUS71 KCAR 050808 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 408 AM EDT Wed Aug 5 2020 MEZ001>006-010-011-015>017-029>032-050915- /O.EXP.KCAR.WI.Y.0007.000000T0000Z-200805T0800Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 408 AM EDT Wed Aug 5 2020 ...WIND ADVISORY HAS EXPIRED... Southeast winds have diminished in intensity. Therefore, the Wind Advisory was allowed to expire. $$ Hewitt
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Aug 4, 9:19 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 4, 9:19 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Caribou ME 919 PM EDT Tue Aug 4 2020 .SYNOPSIS... Isaias will track from Vermont to near Quebec City late tonight and the remnants of the cyclone will pass north of the area overnight and Wednesday. An upper low will track north of the region Thursday. High pressure will build across the area Friday into Saturday and remain over the area Sunday. && .NEAR TERM /THROUGH WEDNESDAY/... 9:19 pm update: Isaias is lifting rapidly north through northern VT this evening and will exit into Canada shortly. Bands of heavier rain and gusty wind have been observed across southern Maine and some of the rain bands are now moving into the southwest portion of the FA. Have issued a special weather statement for the potential of wind gusts to 45 mph in the heavier bands. Overall, the severe threat does not look all that high. No tornadoes have been reported north of south Jersey today with only a couple of wind reports in NH/MA. Still can't entirely rule out that some isolated spot has isolated wind damage or downed trees, but it certainly does not look widespread. The threat of a tornado is low, but it is not zero and will need to continue to watch the radar closely. Made some minor tweaks based mostly on the latest radar, but overall the ongoing forecast has a pretty good handle on things. Previous discussion: The trend has been faster and further west for Isaias. This means somewhat less impacts and a quicker end to the rain and wind. As of mid-afternoon, Isaias is racing north just west of NYC. The center will race north to the Vermont/Quebec border around midnight, then to just NW of Quebec City around dawn. Models now agree quite well on the track and everything else, though until very recently the models were continuing to trend faster/further west. Perhaps some advection fog near the coast and over the waters late evening and overnight from moist southerly flow. Wednesday...Still breezy from the SW but strongest winds done. Should see a fair amount of sun. Still a fair amount of moisture around though, along with an approaching cold front in the afternoon. Expect a line of showers and storms form just ahead of the front mainly in Northern Maine, not too different than what we saw Monday afternoon. CAPE not at all impressive but enough, with values 500-1000 J/kg. Also some forcing with approaching surface cold front and upper level shortwave rotating around an upper low well to our NW, the same upper low that will end up absorbing Isaias. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/... High pressure builds in Wednesday night through Thursday with fair weather expected. A west to southwest flow will persist aloft around the 500 MB low centered to our north. Expect fair weather Wednesday night along with light winds, with lows dropping into the upper 50s to near 60. Thursday will be a mainly sunny day with highs ranging from the mid to upper 70s north and lower 80s Downeast. A gusty Southwest wind is expected with a fairly deep mixed layer with gusts to around 25 mph possible. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Long wave upper level ridging will build over the area Friday night as an upper trough over eastern Canada continues to lift away to the northeast. This will bring a mostly clear night with some patchy valley fog possible late. Upper level ridging will remain over the region Friday into Saturday bringing sunny days and clear tranquil nights with patchy late night and early morning fog possible in the valleys. The ridge will remain in place on Sunday. However, a weak shortwave sliding over the ridge and dropping down across the region early Sunday morning may bring some patchy clouds across the north and perhaps an isolated shower. Surface high pressure will slide to the east on Monday allowing a return flow a humid air to set in on southerly breezes. Clouds may begin to increase late in the day ahead of another weak shortwave working through the ridge. The shortwave will weaken and cross the area Tuesday bringing a chance for some spotty showers or thunderstorms. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... NEAR TERM: VFR conditions expected all TAF sites late this afternoon and light winds. Conditions will deteriorate to MVFR with possible IFR in rain and slgt chc tstm after 00z. These conditions will persist tonight and then improve to VFR Wednesday morning, especially KBGR/KBHB terminals. VFR all terminals Wednesday afternoon. LLWS will be a concern tonight at all terminals. South winds are expected to increase to 15 to 25 kt this evening, as Isaias passes well west of the region. A few wind gusts to 40 kt are possible mainly 03Z to 10Z Wednesday. Southwest winds 10 to 15 kt Wednesday afternoon. SHORT TERM: Wed night thru Thu...VFR. Light wind Wed night, then gusty Southwest wind Thursday. Thursday night: VFR. Light W wind becoming calm. Chance of patchy fog late. Friday: VFR. Light and variable wind. Friday night: VFR, except in patchy fog late. Calm air. Saturday: VFR. Light SW wind. Saturday night: VFR. Light W wind. Sunday: VFR. Light W wind. Sunday night: VFR. Light SW wind. Monday: VFR. Light S wind. && .MARINE... NEAR TERM: South winds from Isaias gusting up to 30 kt tonight, strongest from about midnight to 6am. Wave periods around 8 seconds and seas to around 7 feet. The wind will diminish Wednesday, but the seas will likely remain elevated into Wed night. SHORT TERM: Winds will remain below SCA levels with seas generally 2 to 4 ft. Winds and seas are expected to be below SCA Friday through the weekend and into early next week. Visibilities should generally be good over the weekend but may lower in some fog early next week due to an increase in humidity. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Small Craft Advisory until 2 AM EDT Thursday for ANZ050>052. && Near Term...CB/Foisy Short Term...Duda Long Term...Bloomer Aviation...CB/Foisy/Duda Marine...CB/Foisy/Duda
Hazardous weather outlook, Aug 4, 5:27 PM EDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 527 PM EDT Tue Aug 4 2020 MEZ001>006-010-011-015>017-029>032-052130- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 527 PM EDT Tue Aug 4 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. Tropical Storm Isaias will pass to the west of Maine tonight. Southerly winds will gust to 40-50 mph, especially over the higher terrain in portions of the Central Highlands and North Woods. These winds will have the potential to down trees and power lines, leading to scattered power outages. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-052130- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 527 PM EDT Tue Aug 4 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 4, 8:38 PM EDT, 3 hours 37 minutes before
Special Weather Statement National Weather Service Caribou ME 838 PM EDT Tue Aug 4 2020 MEZ003-004-010-011-015-016-029-031-050400- Northern Somerset-Northern Piscataquis-Central Piscataquis- Central Penobscot-Southern Penobscot-Interior Hancock- Coastal Hancock-Southern Piscataquis- Including the cities of Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Dover-Foxcroft, Milo, and Guilford 838 PM EDT Tue Aug 4 2020 ...Gusty Wind Late This Evening and Overnight... As bands of rain rotate around the remains of Isaias, locally strong wind gusts will affect the area late this evening and overnight. A southeast wind will gust to 30 to 45 mph. The stronger wind gusts could cause tree limbs to come down and cause some power outages. CB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.